Alert archive / Vermont / Flash Flood Warnings in 2011
Flash Flood Warning 27, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Aug 28, 2011, 2:50 PM EDT for Clinton County, Essex County, Franklin County, New York; 6 counties in Vermont. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2011, 2:50 PM EDT (18:50 UTC)
- Expired
- Aug 28, 2011, 8:22 PM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 15 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 6:36 PM EDT | FLASH FLOOD | Jonesville, VT | RTE 2 CLOSED FROM JONESVILLE THROUGH RICHMOND |
| Aug 28, 6:39 PM EDT | HEAVY RAIN 3.23 | 2 Nw Westford, VT | |
| Aug 28, 7:49 PM EDT | HEAVY RAIN 2.93 | 1 E South Burlington, VT | ASOS STORM TOTAL |
| Aug 28, 7:59 PM EDT | HEAVY RAIN 2.52 | 3 S Plattsburgh, NY | ASOS STORM TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 226 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 805 m²/s²
- 0-3 km storm-relative helicity
- 1072 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374
WGUS51 KBTV 281850
FFWBTV
NYC019-031-033-VTC001-007-011-013-015-023-290045-
/O.NEW.KBTV.FF.W.0027.110828T1850Z-110829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
250 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT
NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT
CLINTON COUNTY IN NORTHERN NEW YORK
EXTREME NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK
EXTREME EAST CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK
CHITTENDEN COUNTY IN NORTHWEST VERMONT
SOUTHWESTERN FRANKLIN COUNTY IN NORTHWEST VERMONT
GRAND ISLE COUNTY IN NORTHWEST VERMONT
SOUTHWESTERN LAMOILLE COUNTY IN NORTHWEST VERMONT
* UNTIL 845 PM EDT
* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
AND STREAMS WILL QUICKLY LEAVE THEIR BANKS INTO THE LATE AFTERNOON
AND EARLY EVENING HOURS. CULVERTS...BRIDGES...AND ROADSIDE
DITCHES IN RURAL AND URBAN AREAS WILL BE OVERWHELMED BY
WATER...AND ROAD WASHOUTS ARE LIKELY.
WHEN YOU CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT GO ON...IN...OR NEAR RIVERS AND STREAMS. THE HIGH WATER LEVELS
AND FAST FLOWS CAN BE DEADLY FOR PERSONS CAUGHT IN FLOODWATERS BY
ACCIDENT...OR TRY TO SWIM OR BOAT ON FLOODED WATERWAYS. WHEN YOU PUT
YOURSELF IN HARMS WAY THE LIFE YOU RISK IS NOT ONLY YOUR OWN...YOU
ALSO RISK THE LIVES OF RESCUE PERSONNEL.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4501 7319 4495 7324 4490 7319 4479 7326
4473 7324 4463 7292 4455 7281 4438 7281
4435 7287 4416 7295 4430 7298 4427 7332
4445 7329 4455 7334 4454 7346 4449 7350
4444 7366 4443 7391 4500 7403 4500 7401
$$
JMG2 follow-up statements
641
WGUS71 KBTV 282242
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
642 PM EDT SUN AUG 28 2011
NYC019-031-033-VTC001-007-011-013-015-023-290045-
/O.CON.KBTV.FF.W.0027.000000T0000Z-110829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-GRAND ISLE VT-ESSEX NY-CLINTON NY-
FRANKLIN NY-CHITTENDEN VT-ADDISON VT-FRANKLIN VT-
642 PM EDT SUN AUG 28 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR EAST
CENTRAL FRANKLIN...CLINTON AND EXTREME NORTHEASTERN ESSEX COUNTIES IN
NORTHERN NEW YORK...AND EXTREME NORTHEASTERN ADDISON AND NORTHWESTERN
WASHINGTON COUNTIES IN CENTRAL VERMONT...AND SOUTHWESTERN FRANKLIN...
CHITTENDEN...GRAND ISLE AND SOUTHWESTERN LAMOILLE COUNTIES IN
NORTHWEST VERMONT...
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY
RAINFALL CAPABLE OF PRODUCING FLASH FLOODING IN THE WARNING AREA.
SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS.
CULVERTS...BRIDGES...AND ROADSIDE DITCHES WILL BE OVERWHELMED BY
WATER...AND ROAD WASHOUTS ARE LIKELY. CITY STREETS WILL BECOME
INUNDATED WITH RUSHING WATER...AND HOMES AND BUSINESSES IN FLOOD
PRONE AREAS MAY BE AFFECTED BY FLOOD WATERS.
IF YOU ENCOUNTER FLOODING AND THERE IS NO ESCAPE BY VEHICLE...SEEK
HIGHER GROUND IMMEDIATELY. WHEN YOU CAN DO SO SAFELY PLEASE REPORT
ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT
WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT GO ON...IN...OR NEAR RIVERS AND STREAMS. THE HIGH WATER LEVELS
AND FAST FLOWS CAN BE DEADLY FOR PERSONS CAUGHT IN FLOODWATERS BY
ACCIDENT...OR TRY TO SWIM OR BOAT ON FLOODED WATERWAYS. WHEN YOU PUT
YOURSELF IN HARMS WAY THE LIFE YOU RISK IS NOT ONLY YOUR OWN...YOU
ALSO RISK THE LIVES OF RESCUE PERSONNEL.
&&
LAT...LON 4501 7319 4495 7324 4490 7319 4479 7326
4473 7324 4463 7292 4455 7281 4438 7281
4435 7287 4416 7295 4430 7298 4427 7332
4445 7329 4455 7334 4454 7346 4449 7350
4444 7366 4443 7391 4500 7403 4500 7401
$$
JMG863
WGUS71 KBTV 290022 RRA
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
822 PM EDT SUN AUG 28 2011
NYC019-031-033-VTC001-007-011-013-015-023-290031-
/O.CAN.KBTV.FF.W.0027.000000T0000Z-110829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-GRAND ISLE VT-ESSEX NY-CLINTON NY-
FRANKLIN NY-CHITTENDEN VT-ADDISON VT-FRANKLIN VT-
822 PM EDT SUN AUG 28 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
FRANKLIN...CLINTON AND EXTREME NORTHEASTERN ESSEX COUNTIES IN
NORTHERN NEW YORK...AND EXTREME NORTHEASTERN ADDISON AND NORTHWESTERN
WASHINGTON COUNTIES IN CENTRAL VERMONT...AND SOUTHWESTERN FRANKLIN...
CHITTENDEN...GRAND ISLE AND SOUTHWESTERN LAMOILLE COUNTIES IN
NORTHWEST VERMONT...
WHILE THE FLASH FLOOD THREAT HAS ENDED...MAJOR STREAM AND RIVER
FLOODING CONTINUES ACROSS THE AREA AND AN AREAL FLOOD WARNING HAS
BEEN ISSUED. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR
SAFETY...AND DO NOT DRIVE THROUGH DAMAGED AREAS.
LAT...LON 4501 7319 4495 7324 4490 7319 4479 7326
4473 7324 4463 7292 4455 7281 4438 7281
4435 7287 4416 7295 4430 7298 4427 7332
4445 7329 4455 7334 4454 7346 4449 7350
4444 7366 4443 7391 4500 7403 4500 7401
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:13 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 28, 2:13 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EDT SUN AUG 28 2011
.SYNOPSIS...
THE REMNANTS OF HURRICANE IRENE WILL CONTINUE TO HAVE A SIGNIFICANT
IMPACT ON MUCH OF THE NORTH COUNTRY THIS AFTERNOON AND TONIGHT. MORE
FLOODING IS EXPECTED AS MUCH OF THE AREA WILL RECEIVE 3 TO 6 INCHES
OF RAIN. IN ADDITION...STRONG WIND GUSTS IN THE 50 TO 60 MPH RANGE
WILL CAUSE TREES AND POWER LINES TO BE DOWNED AND RESULT IN POWER
OUTAGES. DAMAGE TO PROPERTY IS ALSO EXPECTED BECAUSE OF THE HIGH
WINDS.
&&
.NEAR TERM /UNTIL 8 AM MONDAY MORNING/...
AS OF 212 PM EDT SUNDAY...
MAJOR FLOODING AND HIGH WINDS WILL IMPACT MUCH OF THE NORTH
COUNTRY THROUGH TONIGHT.
PLENTY OF REPORTS OF RAIN IN THE 2 TO 4 INCH RANGE HAVE BEEN
REPORTED OVER VERMONT AND NORTHEAST NEW YORK SO FAR. WELL DEFINED
DEFORMATION ZONE IS MOVING INTO THE CHAMPLAIN VALLEY AND WE SHOULD
SEE AN ADDITIONAL 1 TO 3 INCHES IN THE NEXT FEW HOURS. FLOODING
WILL CONTINUE AND MORE FLOODING WILL OCCUR THROUGHOUT THE NIGHT.
WIND GUSTS TO 50 MPH HAVE BEEN REPORTED ALONG WITH DOWNED TREES
AND POWER LINES. AS THE REMNANTS OF IRENE CONTINUE TO MOVE
NORTHWARD THROUGH VERMONT...EXPECT MORE STRONG WIND GUSTS AND
DAMAGE TO OCCUR. EVENTUALLY THE WEATHER WILL TAPER OFF LATER
TONIGHT...BUT FLOODING WILL CONTINUE.
&&
.SHORT TERM /8 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 212 PM EDT SUNDAY...DRIER WEATHER IS EXPECTED ON MONDAY AND
WINDS WILL BE DECREASING AS HIGH PRESSURE BUILDS IN BEHIND THE
REMNANTS OF IRENE. TEMPERATURES WILL BE SEVERAL DEGREES BELOW
NORMAL. FLOODING WILL CONTINUE THROUGHOUT THE DAY ON MONDAY.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 212 PM EDT SUNDAY...UPPER TROUGH AND COLD FRONT WILL MOVE
INTO THE REGION ON TUESDAY AND BRING A CHANCE OF SHOWERS.
OTHERWISE DRY WEATHER IS EXPECTED FOR MOST OF THE REMAINDER OF THE
PERIOD WITH ANOTHER CHANCE OF SHOWERS COMING ON SATURDAY AS A COLD
FRONT MOVES INTO THE REGION. HIGH TEMPERATURES WILL GENERALLY BE
RIGHT AROUND SEASONAL NORMALS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...SFC ANALYSIS PLACES CENTER OF IRENE ROUGHLY
OVER THE SOUTHERN HUDSON VALLEY. THROUGH THE DAY...WIND DIRECTIONS
AT RUT HAVE BEEN DIFFICULT TO PIN DOWN DUE TO A TROUGH/WINDSHIFT
LINE EXTENDING INTO CENTRAL VERMONT. TIMING OF HEAVY RAIN AND
WINDS WILL CONTINUE TO BE THE MAIN CHALLENGES OVER THE NEXT
SEVERAL HOURS AS IRENE'S CIRCULATION MOVES TO THE NORTH-
NORTHEAST. NOTING AREA OF HEAVY RAINFALL JUST TO THE NORTHWEST OF
IRENE'S CENTER...AND AREA DOPPLER RADAR WIND PROFILERS SHOW 40 TO
50 KNOTS OF WIND. AS IRENE MOVES NORTHEASTWARD ACROSS
VERMONT...EXPECTING AFOREMENTIONED HEAVY RAIN AREA TO MOVE
NORTHEAST ACROSS THE CHAMPLAIN VALLEY...AND THE RAIN MAY BEGIN TO
MIX THESE WINDS DOWN TO THE SURFACE. WINDS TO GUST BETWEEN 35 AND
40 KTS THROUGH AT LEAST 03-05Z WITH POSSIBLE LLWS AT MPV/RUT. A
GRADUAL DECREASE IN SUSTAINED WIND AND GUST MAGNITUDES IS
ANTICIPATED AFTER 06Z. PRECIPITATION ALSO LOOKS TO DECREASE STEADILY
AFTER THAT TIME AS WELL. VARIETY OF FLIGHT CATEGORIES BETWEEN MVFR
TO IFR EXPECTED THROUGH AT LEAST 06Z...TRENDING TO VFR AFTER THEN.
FOR TOMORROW VFR ARE EXPECTED WITH WINDS GENERALLY AROUND 5-8KTS
FROM THE NORTHWEST.
OUTLOOK 18Z MONDAY THROUGH FRIDAY...
18Z MON-12Z TUE...VFR UNDER WEAK HIGH PRESSURE BEHIND IRENE.
POSSIBLE EVENING FOG.
12Z TUE-06Z WED...VFR WITH PERIODS MVFR IN
SHOWERS ASSOCD WITH WEAK SHORTWAVE MOVING ACROSS SOUTHERN QUEBEC.
06Z WED-FRI...VFR AS HIGH PRESSURE BUILDS BACK IN.
&&
.HYDROLOGY...
AS OF 426 AM EDT SUNDAY...MODERATE TO MAJOR FLOODING IS EXPECTED
FROM THE EASTERN SLOPES OF THE NORTHERN ADIRONDACKS EASTWARD
ACROSS THE CHAMPLAIN VALLEY AND ALL OF CENTRAL/NORTHERN VERMONT IN
ASSOCIATION WITH TROPICAL CYCLONE IRENE. THE THREAT WILL BEGIN
WITH POTENTIAL FLASH FLOODING THIS AFTERNOON INTO TONIGHT...AND
MAIN-STEM RIVER FLOODING FROM AROUND MIDNIGHT MONDAY MORNING WITH
RIVERS CRESTING GENERALLY DURING MONDAY AFTERNOON. THIS WILL BE A
POTENTIALLY LIFE-THREATENING FLOOD EVENT AND CLOSE ATTENTION
SHOULD BE PAID TO ANY NECESSARY FLOOD WARNINGS AND/OR FLASH FLOOD
WARNINGS ISSUED LATER TODAY INTO TONIGHT AND MONDAY.
ALL NWP GUIDANCE REMAINS VERY CONSISTENT IN QPF DEPICTION...WITH MAX
PRECIPITATION AXIS BISECTING THE NORTH COUNTRY. MODELS GENERALLY
SUPPORT BASIN-AVERAGE 4-6" RAINFALL TOTALS...BUT HIGHER RESOLUTION
00Z NAM INDICATES UPSLOPE ENHANCEMENT ALONG THE ERN SLOPES OF THE
ADIRONDACKS AND GREEN MTNS WITH POINT TOTALS UP TO 8". THAT MAY BE
A BIT HIGH GIVEN APPROX 24 HR DURATION OF RAINFALL...AND HAVE
NOTED 06Z NAM HAS BACKED OFF THOSE AMTS. OUR OFFICIAL FORECAST AT 4AM
GENERALLY REFLECTS A BLEND OF GFS/NAM/SREF WITH INCORPORATION OF
UPSLOPE ENHANCEMENT...WITH AMOUNTS 4-6" WITH ISOLD 7" TOTALS.
TROPICAL NATURE OF SYSTEM AND STRONG FETCH OF ATLANTIC MOISTURE
BRINGS SWATH OF 2-2.25" PW VALUES NORTHWARD INTO VERMONT BY EARLY
AFTN AS SYSTEM REACHES CT BY 18Z. STRONG WIND FIELD IN 925-700MB
LAYER AND EXTRATROPICAL TRANSITION FOCUSES IMPRESSIVE
FRONTOGENETIC FORCING ALONG AND LEFT OF THE LOW TRACK...MAXIMIZED
ACROSS WRN VT AND NERN NY BETWEEN 18-00Z. DURING THIS PERIOD...THE
HEAVIEST RAINFALL IS EXPECTED WITH 2-3"/6-HRS AND HOURLY AMTS IN
EXCESS OF 0.5" AT TIMES. LOCAL TERRAIN EFFECTS ON EAST/NORTHEAST
FACING SLOPES WILL YIELD HIGHEST LOCAL TOTALS. FLASH FLOODING WILL
BECOME MORE LIKELY AS WE HEAD THRU THE AFTERNOON AND EVENING HRS
GIVEN THESE FACTORS.
ANTECEDENT SOIL CONDITIONS AREN/T PARTICULARLY MOIST...AND FLASH
FLOOD GUIDANCE SHOWS 4-7" TOTALS ARE NEEDED TO GENERATE FLASH
FLOODING IN A 24 HR PERIOD CURRENTLY. NEVERTHELESS...THOSE ARE THE
AMTS FORTHCOMING WITH IRENE. THE RIVER FORECASTS FROM NERFC REFLECT
RAPID RESPONSES TONIGHT INTO MONDAY WITH MODERATE TO MAJOR RIVER
FLOODING EXPECTED ACROSS NEARLY ALL VERMONT RIVER BASINS IN ADDITION
TO THE AUSABLE BASIN IN NEW YORK. THOSE IN FLOOD PRONE AREAS WILL
NEED TO MONITOR CAREFULLY TODAY THRU THE DAY MONDAY. ALSO...RIVER
FLOWS WILL REMAIN HIGH THRU THE NEXT FEW DAYS AS RIVERS GRADUALLY
RECEDE...REFRAIN FROM VENTURING NEAR OR BOATING IN DANGEROUSLY
HIGH FLOWS NEXT SEVERAL DAYS.
&&
.MARINE...
AS OF 212 PM EDT SUNDAY...
HAZARDOUS CONDITIONS OCCURRING ON LAKE CHAMPLAIN TODAY AND TONIGHT.
A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE CHAMPLAIN. DANGEROUS
CONDITIONS HAVE DEVELOPED WITH WINDS OF 35 TO 45 KNOTS AND 4 TO 6
FOOT WAVES. THE WINDS WILL INCREASE TO 45 TO 55 KNOTS TONIGHT. THIS WILL
CREATE WAVE HEIGHTS...ESPECIALLY ON THE BROAD LAKE...AS HIGH AS 6
TO 8 FEET. RAIN WILL BE HEAVY THROUGH TONIGHT AND REDUCE
VISIBILITIES SHARPLY.
AGAIN HAZARDOUS CONDITIONS ARE EXPECTED ON LAKE CHAMPLAIN. ALL
PRECAUTIONS SHOULD BE MADE TO SECURE MARINE CRAFT AND OTHER
PROPERTY DUE TO THE VERY STRONG WINDS.
&&
.CLIMATE...
THE FOLLOWING ARE THE TOP 5 2-DAY RAINFALL RECORDS FOR SELECTED
SITES: (RAINFALL ENDING ON SPECIFIED DATE)
BTV
1. 5.10 11/4/1927
2. 4.91 6/14/1942
3. 4.66 10/6/1932
4. 4.49 8/11/1998
5. 4.47 6/15/1942
MPV
1. 6.72 8/5/1989
2. 4.85 10/2/2010
3. 4.51 5/27/2011
4. 4.32 9/17/1999
5. 4.47 6/15/1942
1V4
1. 6.56 11/4/1927
2. 5.90 8/12/1998
3. 5.29 9/17/1999
4. 5.18 7/19/1898
5. 4.99 7/29/1913
MMNV1
1. 10.83 9/17/1999
2. 8.13 8/5/1995
3. 6.69 10/24/1999
4. 6.59 8/17/1981
5. 6.05 8/4/1995
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING UNTIL 8 AM EDT MONDAY FOR VTZ001>012-016>019.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ001>012-
016>019.
NY...HIGH WIND WARNING UNTIL 8 AM EDT MONDAY FOR NYZ028-031-034-035.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ028>031-034-
035.
WIND ADVISORY UNTIL 2 AM EDT MONDAY FOR NYZ026-027-029-030-087.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...EVENSON
AVIATION...BANACOS/LOCONTO
HYDROLOGY...BANACOS
MARINE...EVENSON
CLIMATE...WFO BTVHazardous weather outlook, Aug 28, 4:33 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 433 AM EDT SUN AUG 28 2011 NYZ028-031-034-035-VTZ001>012-016>019-290845- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 433 AM EDT SUN AUG 28 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. MAJOR FLOODING AND HIGH WINDS TO IMPACT VERMONT AND PARTS OF NORTHEAST NEW YORK. EXPECT 4 TO 7 INCHES OF RAIN TO PRODUCE MAJOR FLOODING LATER TODAY AND TONIGHT. IN ADDITION...WIND GUSTS IN THE 50 TO 70 MPH RANGE WILL CAUSE PROPERTY DAMAGE...DOWN TREES AND POWER LINES...AND CREATE POWER OUTAGES. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ029-030-290845- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- 433 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. FLOODING AND HIGH WINDS TO IMPACT VERMONT AND PARTS OF THE NORTHERN ADIRONDACKS OF NEW YORK. EXPECT 2 TO 4 INCHES OF RAIN TO PRODUCE FLOODING LATER TODAY AND TONIGHT. IN ADDITION...WIND GUSTS TO 50 MPH WILL CAUSE PROPERTY DAMAGE...DOWN TREES AND POWER LINES...AND CREATE POWER OUTAGES. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ026-027-087-290845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 433 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. HIGH WINDS TO IMPACT THE SAINT LAWRENCE VALLEY OF NEW YORK. EXPECT WIND GUSTS TO 50 MPH AND THIS WILL CAUSE PROPERTY DAMAGE...DOWN TREES AND POWER LINES...AND CREATE POWER OUTAGES. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. EVENSON
In the hours before
Local storm report, Aug 28, 2:26 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
226 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM NON-TSTM WND DMG ENOSBURG CENTER 44.88N 72.75W
08/28/2011 FRANKLIN VT PUBLIC
NUMEROUS TREES DOWN
&&
EVENT NUMBER BTV1100493
MUCCILLILocal storm report, Aug 28, 2:42 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
242 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD ROCHESTER 43.87N 72.81W
08/28/2011 WINDSOR VT PUBLIC
BETHEL MOUNTAIN ROAD WASHED OUT WITH SEVERAL HOMES
FLOODED
&&
EVENT NUMBER BTV1100494
MUCCILLILocal storm report, Aug 28, 2:45 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
245 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG WILLSBORO 44.36N 73.39W
08/28/2011 ESSEX NY DEPT OF HIGHWAYS
RTE 22 BETWEEN RTE 9 AND HIGHLAND ROAD CLOSED FROM
DOWNED TREES AND POWER LINES
&&
EVENT NUMBER BTV1100495
LOCONTOLocal storm report, Aug 28, 2:47 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
247 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM NON-TSTM WND DMG BERKSHIRE 44.97N 72.78W
08/28/2011 FRANKLIN VT PUBLIC
PART OF ROOF SEVERELY DAMAGED AND CLOSE TO BEING TAKEN
OFF... MANY TREES DOWN
&&
EVENT NUMBER BTV1100496
LOCONTOLocal storm report, Aug 28, 2:49 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
249 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD POMFRET 43.70N 72.52W
08/28/2011 WINDSOR VT PUBLIC
SESSIONS MEADOW ROAD FLOODED
&&
EVENT NUMBER BTV1100497
MUCCILLILocal storm report, Aug 28, 2:50 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
250 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLASH FLOOD PLYMOUTH 43.54N 72.72W
08/28/2011 WINDSOR VT PUBLIC
RICKS ROAD AND MCDONALD ROAD WASHED OUT AND HOMES
FLOODED
&&
EVENT NUMBER BTV1100498
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 11:03 AM EDT | Flash Flood Warning | BTV | Essex | 9 hr |
| Aug 28, 4:26 PM EDT | River Flood Warning | BTV | Clinton, Essex | 21 hr |
| Aug 28, 9:38 AM EDT | Flash Flood Warning | BTV | Rutland, Windsor | 11 hr |
| Aug 28, 11:41 AM EDT | Flash Flood Warning | BTV | Addison, Orange, Washington | 9 hr |
| Aug 28, 12:14 PM EDT | River Flood Warning | BTV | Rutland | 67 hr |
| Aug 28, 2:55 PM EDT | Areal Flood Advisory | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 3 hr |
| Aug 28, 5:11 PM EDT | River Flood Warning | BTV | Windsor | 15 hr |
| Aug 28, 5:11 PM EDT | River Flood Warning | BTV | Orleans | 24 hr |
| Aug 28, 5:19 PM EDT | River Flood Warning | BTV | Washington | 11 hr |
| Aug 28, 5:41 PM EDT | Areal Flood Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 14 hr |
| Aug 28, 5:44 PM EDT | River Flood Warning | BTV | Caledonia | 22 hr |
| Aug 28, 5:52 PM EDT | River Flood Warning | BTV | Lamoille | 24 hr |
| Aug 28, 6:56 PM EDT | River Flood Warning | BTV | Chittenden | 37 hr |
| Aug 28, 7:04 PM EDT | River Flood Warning | BTV | Franklin | 19 hr |
Nearby
Flash Flood Warnings in Vermont, 2011Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.